Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 16, 2011, 1:39 AM CDT for 5 counties in Alabama. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 1:39 AM CDT (06:39 UTC)
- Expired
- Apr 16, 2011, 2:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 2:00 AM CDT | TSTM WND DMG | 5 Ese Ozark, AL | TWO RESIDENCES HAD MINOR DAMAGE WITH TREES DOWN A POWER LINE SNAPPED ON COUNTY ROAD 20 JUST OFF OF HIGHWAY 27 NEAR EWELL. |
| Apr 16, 2:00 AM CDT | TSTM WND DMG | 6 Ne Fort Rucker, AL | SEVERAL TREES WERE BLOWN DOWN WITH ONE OUTBUILDING DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148
WUUS52 KTAE 160639
SVRTAE
ALC031-045-061-067-069-160730-
/O.NEW.KTAE.SV.W.0069.110416T0639Z-110416T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
139 AM CDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
DALE COUNTY IN SOUTHEAST ALABAMA...
GENEVA COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 230 AM CDT
* AT 136 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ENTERPRISE TO 24
MILES SOUTHWEST OF ENTERPRISE...OR ALONG A LINE EXTENDING FROM
EANON TO HACODA...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREATER SALEM CHURCH...PERA...ASBURY...PINEY GROVE...GANER...SHELL
ARMY FIELD...MARVIN CHAPEL...ENTERPRISE MUNICIPAL A/P...DILLARD...
MARLEY HILL...LOGAN FIELD MUNICIPAL A/P...SAMSON...LUCILE...MOUNT
PLEASANT...BATTENS CROSSROADS...SELLERSVILLE...SPEARS...DILL...
CENTRAL CITY...COPPINVILLE...KEYTON...LOWE ARMY HELIPORT...DALE
COUNTY LAKE...PLEASANT HILL...OZARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 3120 8616 3153 8583 3156 8512 3105 8561
3104 8620
TIME...MOT...LOC 0638Z 269DEG 34KT 3148 8579 3111 8615
$$
42-DVD1 follow-up statement
489
WWUS52 KTAE 160659
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 AM CDT SAT APR 16 2011
ALC031-045-061-067-069-160730-
/O.CON.KTAE.SV.W.0069.000000T0000Z-110416T0730Z/
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-HENRY AL-
159 AM CDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN HENRY...NORTHWESTERN HOUSTON...NORTHERN GENEVA...DALE
AND SOUTHEASTERN COFFEE COUNTIES...
AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DALE COUNTY LAKE TO SPEARS...MOVING EAST AT 40 MPH.
PENNY TO QUARTER SIZED HAIL IS ALSO POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
RUCKER...BLACKWELL FIELD A/P...MABSON...DALEVILLE...HUNT FIELD...
HANCHEY FIELD...KNOX FIELD...EWELL...CAIRNS AAF...KLONDYKE HILL...
WARD BRIDGE...CLAYHATCHEE...KELLY...BELLWOOD...WATERFORD...HIGHFALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3107 8613 3119 8607 3149 8576 3156 8512
3105 8561
TIME...MOT...LOC 0658Z 269DEG 34KT 3148 8559 3115 8591
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:10 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Apr 15, 7:10 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT FRI APR 15 2011
...SEVERE THUNDERSTORMS STILL LIKELY LATER THIS EVENING INTO
SATURDAY MORNING ACROSS PARTS OF THE CWA...WITH ISOLATED TORNADOES
POSSIBLE ACROSS THE NORTHWEST QUARTER OF THE REGION...
.DISCUSSION...ALTHOUGH IT HAS REMAINED VERY QUIET ACROSS THE CWA
THUS FAR TODAY...IT HAS BEEN ANYTHING BUT OFF TO TO OUR NORTH AND
WEST...WHERE NUMEROUS LONG LIVED SUPERCELLS HAVE BEEN CONTINUING TO
DEVELOP ACROSS MUCH OF CENTRAL AND NORTHERN MS AND AL. THESE
POWERFUL SUPERCELLS HAVE ALREADY BEEN RESPONSIBLE FOR UPWARDS OF 50
REPORTS OF CONFIRMED TORNADOES AND/OR DAMAGE DONE BY THESE
TORNADOES...ALL ACROSS A RELATIVELY SMALL PORTION OF THE
SOUTHEASTERN UNITED STATES. ADDITIONALLY...LARGE HAIL AND STRAIGHT
LINE WIND DAMAGE HAVE ALSO BEEN REPORTED ACROSS THESE AREAS...SO ALL
EYES ACROSS WESTERN PORTIONS OF OUR CWA WILL CONTINUE TO CLOSELY
MONITOR THE PROGRESS OF THESE STORMS.
WHILE SOME WEAKENING OF THIS VERY IMPRESSIVE ARRAY OF STORMS IS
EXPECTED BEFORE REACHING WESTERN PORTIONS OF OUR CWA AFTER
SUNSET...THE THREAT FOR CONTINUED SUPERCELL DEVELOPMENT IS A
DISTINCT POSSIBILITY...WHICH WILL KEEP AN ELEVATED THREAT FOR
TORNADOES ACROSS MUCH OF SOUTHEAST ALABAMA AND NORTHWEST PORTIONS OF
SOUTHWEST GEORGIA UNTIL A FEW HOURS AFTER MIDNIGHT EASTERN DAYLIGHT
TIME. THEREAFTER...WE EXPECT THE AREA OF THUNDERSTORMS OUT AHEAD OF
THE COLD FRONT TO BECOME MORE LINEAR IN NATURE...WITH A POSSIBLE
SQUALL LINE FORMING TO THE WEST OF THE CHATTAHOOCHEE AND
APALACHICOLA RIVERS. THIS POTENTIAL SQUALL LINE IS THEN EXPECTED TO
MARCH EASTWARD THROUGH REMAINDER OF THE CWA DURING THE LATE
OVERNIGHT HOURS TONIGHT AND FIRST HALF OF THE MORNING ON SATURDAY.
BY THIS TIME...THE MAIN THREAT WILL BE STRONG TO POTENTIALLY
DAMAGING STRAIGHT LINE WIND GUSTS ALONG SOME SEGMENTS OF THE LINE.
ALL INTERESTS ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER
SITUATION AND LISTEN FOR POSSIBLE WATCHES AND WARNING DURING THE
COMING HOURS.
OVER THE COASTAL WATERS...WINDS WILL CONTINUE TO GRADUALLY INCREASE
OUT OF THE SOUTH AND SOUTHWEST AND SHOULD REACH AT LEAST CAUTIONARY
LEVELS FROM WEST TO EAST DURING THE NEXT SEVERAL HOURS. BEHIND THE
COLD FRONT. STRONG W-NW WINDS MAY COME VERY CLOSE TO SCA LEVELS ON
SATURDAY...SO THIS POSSIBILITY WILL NEED TO BE MONITORED AS WELL.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF
HOURS ACROSS THE FORECAST AREA. CONVECTIVE ACTIVITY MOVING NEAR MOB
AT 01Z WILL CONTINUE EASTWARD AND NEAR DHN/ECP BY 06Z...ABY/TLH BY
09Z AND SPREAD EAST OF VLD BY 15Z. FOR NOW WILL INDICATE MVFR
CONDITIONS IN ANY THUNDERSTORMS AT TERMINALS...BUT OCNL IFR
CONDITIONS ARE POSSIBLE IN THE STRONGEST STORMS. AFTER THE
CONVECTION CLEARS...EXPECT VFR CONDITIONS AND GUSTY WEST-NORTHWEST
WINDS BEHIND THE COLD FRONT UP TO 25KTS DURING THE DAYTIME ON
SATURDAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH RISK FOR RIP CURRENTS ALONG THE WALTON...BAY...AND GULF
COUNTY BEACHES TONIGHT THROUGH SAT.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: GADSDEN...INLAND FRANKLIN...
INLAND GULF...INLAND JEFFERSON...INLAND WAKULLA...LEON...
LIBERTY...MADISON.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
HOLMES...INLAND BAY...INLAND WALTON...JACKSON...WASHINGTON.
GM...NONE.
&&
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...GODSEYHazardous weather outlook, Apr 15, 2:15 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT FRI APR 15 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 315 PM EDT FRI APR 15 2011 /215 PM CDT FRI APR 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF SEVERE STORMS FOR SOUTHEAST ALABAMA... ...SLIGHT RISK OF SEVERE STORMS FOR FLORIDA BIG BEND...EASTERN PANHANDLE...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA... A POTENT STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE SOUTHEASTERN STATES THIS AFTERNOON INTO TONIGHT. THE STRONG JET STREAM ASSOCIATED WITH THIS SYSTEM COMBINED WITH INCREASING INSTABILITY SURGING NORTHWARD WILL SET THE STAGE FOR SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS EVENING INTO SATURDAY MORNING. AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER...INCLUDING TORNADOES...DAMAGING WINDS...AND LARGE HAIL...APPEARS TO BE ACROSS SOUTHEAST ALABAMA AND EXTREME SOUTHWEST GEORGIA BEGINNING THIS EVENING AND CONTINUING PAST MIDNIGHT. HOWEVER...SEVERE STORMS WILL ALSO BE POSSIBLE ELSEWHERE ACROSS THE FLORIDA BIG BEND AND PANHANDLE AS WELL AS SOUTH GEORGIA. THE STRONG ONSHORE FLOW TODAY WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING MAINLY WEST OF A LINE FROM ALBANY TO TALLAHASSEE AS A COLD FRONT SWEEPS ACROSS THE REGION. THE STORMS SHOULD END BY MIDDAY SATURDAY. STRONG WEST TO SOUTHWEST WINDS ALONG THE COAST WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT. SPOTTERS SHOULD CONSIDERED THEMSELVES ACTIVATED AT THE FIRST ISSUANCE OF A WATCH THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP/GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:54 AM CDT | Tornado Warning | TAE | Coffee | 51 min |
| Apr 16, 2:12 AM CDT | Tornado Warning | TAE | Dale, Henry | 33 min |
| Apr 16, 2:46 AM CDT | Special Weather Statement | TAE | Houston | 44 min |
| Apr 16, 9:06 AM CDT | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 6 hr |
| Apr 16, 2:45 PM CDT | Red Flag Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 28 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.